MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 36khz straight handpiece (c2602) emitted "tip vibration error" and heats up excessively during operation after 2-3 minutes.The handpiece was replaced and the break in the operation lasted as long as it took to replace the handpiece in the cusa excel console.There was no patient injury.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - evaluation verified customer information as valid.The transducer is faulty and has to be replaced.The feedback coil has no function (is interrupted) and the coil form has to be replaced.The cable is broken and has to be replaced.The nose cone is worn out and has to be replaced.The housing and o-rings need to be exchanged.The calibration, safety and the final test according to the manufacturer's specification must be performed.Root cause - the root cause is confirmed as tip vibration alarm per the cusa excel manual.Potential root cause explanation are as follows: tip loose due to incorrect assembly.Blocked tip.Damaged or cracked tip.Damaged handpiece.Handpiece heating up is due to powering up the handpiece when it is damaged.As a result, the handpiece was returned unrepaired and is no longer be allowed to use for medical purposes.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22060572
Report Number3006697299-2025-00060
Device Sequence Number7849895
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown